Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 67, NWS Atlanta, GA

March 24, 2013Dade County, Georgia; Hamilton County, Tennessee

NWS Atlanta, GA issued this river flood warning at Mar 24, 2013, 8:26 AM EDT for Dade County, Georgia; Hamilton County, Tennessee. It took effect at Mar 24, 2013, 8:32 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 8:26 AM EDT (12:26 UTC)
In effect from
Mar 24, 2013, 8:32 AM EDT
Expired
Mar 25, 2013, 7:29 AM EDT
In force
23 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 13.48 ft at Mar 24, 2013, 12:00 PM EDT.

actionminormoderate5101503/2403/2503/26
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WGUS42 KFFC 241226
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 AM EDT SUN MAR 24 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-TNC065-250226-
/O.NEW.KFFC.FL.W.0067.130324T1232Z-130325T1030Z/
/ENGG1.1.ER.130324T1232Z.130324T1800Z.130325T0430Z.UU/
826 AM EDT SUN MAR 24 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* FROM THIS MORNING UNTIL MONDAY MORNING.
* AT 800 AM SUNDAY THE STAGE WAS 11.9 FEET...AND RISING RAPIDLY.
  
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 12.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY AROUND MIDNIGHT TONIGHT.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.


$$
5 follow-up statements
893 
WGUS82 KFFC 241258
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 AM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

 
GAC083-TNC065-250258-
/O.EXT.KFFC.FL.W.0067.000000T0000Z-130325T2248Z/
/ENGG1.1.ER.130324T1203Z.130324T1800Z.130325T1648Z.UU/
858 AM EDT SUN MAR 24 2013

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL MONDAY EVENING. 
* AT 830 AM SUNDAY THE STAGE WAS 12.3 FEET...AND RISING RAPIDLY.
* MINOR FLOODING IS OCCURRING AND FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY EARLY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.

$$
747 
WGUS82 KFFC 241551
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1151 AM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

 
GAC083-TNC065-250551-
/O.EXT.KFFC.FL.W.0067.000000T0000Z-130326T0000Z/
/ENGG1.1.ER.130324T1203Z.130324T1800Z.130325T1800Z.UU/
1151 AM EDT SUN MAR 24 2013

...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL MONDAY EVENING. 
* AT 1130 AM SUNDAY THE STAGE WAS 13.4 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.

  

$$
629 
WGUS82 KFFC 241905
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES... 

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES... 

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES... 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY... 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY... 

  OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES... 


GAC083-TNC065-250905-
/O.CON.KFFC.FL.W.0067.000000T0000Z-130326T0000Z/
/ENGG1.1.ER.130324T1203Z.130324T1630Z.130325T1800Z.UU/
305 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL MONDAY EVENING. 
* AT 2 PM SUNDAY THE STAGE WAS 13.4 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  EARLY AFTERNOON.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND ALONG SELLS LANE 
  IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. THESE ROADS AND OTHER ROADS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK WILL FLOOD CAUSING THE ROADS TO BE CLOSED. THE WATER 
  WILL BE A FEW FEET DEEP ON PORTIONS OF THESE ROADS. ALSO MINOR 
  FLOODING WILL CONTINUE TO EXPAND DOWNSTREAM AS THE CREEK CROSSES 
  THE TENNESSEE BORDER INTO THE TIFTONA AREA.

$$

GAC313-250905-
/O.CON.KFFC.FL.W.0070.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130324T1733Z.130324T1745Z.000000T0000Z.UU/
305 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON...
* UNTIL FURTHER NOTICE. 
* AT 2 PM SUNDAY THE STAGE WAS 16 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS 
  UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...
  AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD.

$$

GAC117-250905-
/O.CON.KFFC.FL.W.0066.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130324T0910Z.130324T1530Z.000000T0000Z.UU/
305 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING
* UNTIL FURTHER NOTICE. 
* AT 1 PM SUNDAY THE STAGE WAS 7.0 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

$$

GAC117-121-250905-
/O.EXT.KFFC.FL.W.0065.000000T0000Z-130325T1525Z/
/APHG1.1.ER.130324T0922Z.130324T1815Z.130325T0925Z.NO/
305 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL MONDAY MORNING. 
* AT 2 PM SUNDAY THE STAGE WAS 7.3 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* AT 7 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

$$

GAC021-153-169-207-289-250904-
/O.EXT.KFFC.FL.W.0069.130324T2047Z-130325T2200Z/
/MACG1.1.ER.130324T2047Z.130325T0600Z.130325T1600Z.NO/
305 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON
* UNTIL MONDAY EVENING.
* AT 2 PM SUNDAY THE STAGE WAS 17.5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19 FEET BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 19 FEET...MINOR FLOODING CONTINUES. THE MACON GREENWAY 
  OCMULGEE HERITAGE TRAIL WILL BEGIN TO FLOOD IN AREAS JUST NORTH OF 
  THE FIFTH STREET BRIDGE. CITIZENS OF THE TRAIL WILL NEED TO STOP 
  USE. IN ADDITION...THE LOWEST SECTIONS OF THE CHARLES JONES GATEWAY
  PARK WILL FLOOD.

$$

GAC059-133-219-250904-
/O.CON.KFFC.FL.W.0068.130325T1054Z-130326T0730Z/
/PNFG1.1.ER.130325T1054Z.130325T1800Z.130326T0130Z.NO/
305 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD
* UNTIL LATE MONDAY NIGHT.
* AT 2 PM SUNDAY THE STAGE WAS 10.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
  TO RISE TO NEAR 13.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG 
  THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA 
  HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO 
  AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER.

$$
578 
WGUS82 KFFC 250115
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 PM EDT SUN MAR 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 


GAC083-TNC065-251515-
/O.EXT.KFFC.FL.W.0067.000000T0000Z-130326T0900Z/
/ENGG1.1.ER.130324T1203Z.130324T1630Z.130326T0300Z.UU/
915 PM EDT SUN MAR 24 2013

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL LATE MONDAY NIGHT. 
* AT 9 PM SUNDAY THE STAGE WAS 13.1 FEET...AND SLOWLY FALLING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY 
  LATE TOMORROW EVENING.
* BETWEEN 12 AND 13 FEET...MINOR FLOODING IS ENCOUNTERED ALONG THE 
  CREEK WITH FLOODING ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR 
  RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL 
  BE CLOSED. ALSO MINOR FLOODING OCCURS DOWNSTREAM AS THE CREEK 
  CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA.  

$$

GAC313-251514-
/O.CON.KFFC.FL.W.0070.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130324T1733Z.130324T1745Z.000000T0000Z.UU/
915 PM EDT SUN MAR 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 9 PM SUNDAY THE STAGE WAS 16.7 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* AT 16 FEET...MINOR FLOODING BEGINS IN PASTURES AND FIELDS UPSTREAM 
  ON THE RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...AND 
  DOWNSTREAM ON THE LEFT BANK.  

$$
888 
WGUS82 KFFC 251129
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 AM EDT MON MAR 25 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES

 
GAC083-TNC065-251159-
/O.CAN.KFFC.FL.W.0067.000000T0000Z-130326T0900Z/
/ENGG1.1.ER.130324T1203Z.130324T1630Z.130325T0636Z.UU/
729 AM EDT MON MAR 25 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND 
* AT 7AM MONDAY THE STAGE WAS 10.8 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* AT 10.0 FEET...BANKFULL CONDITIONS ARE REACHED ALONG THE CREEK 
  UPSTREAM AND DOWNSTREAM FROM THE GAGE ON CREEK ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON DEC 7 2011.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 7:33 AM EDT, 53 minutes earlier.

Area forecast discussion, Mar 24, 7:33 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 AM EDT SUN MAR 24 2013

.PREV DISCUSSION... /ISSUED 721 AM EDT SUN MAR 24 2013/

UPDATE...
THE STORMS ACROSS MOST OF THE AREA HAVE WEAKENED SIGNIFICANTLY SO
HAVE TAKEN MOST OF THE COUNTIES OUT OF THE WATCH. STILL LEFT THE
EXTREME SE CORNER OF THE CWA IN THE WATCH FOR ANOTHER HOUR.

PREV DISCUSSION... /ISSUED 416 AM EDT SUN MAR 24 2013/

SHORT TERM /TODAY THROUGH MONDAY/...
WARM FRONT CONTINUES THIS MORNING ALONG THE FL/GA BORDER. LOW
PRESSURE HAS DEVELOPED ACROSS THE FLORIDA PANHANDLE AND WILL
CONTINUE TO MOVE EAST ALONG THE FRONT TODAY. WATER VAPOR IMAGERY
SHOWS A SHORTWAVE MOVING JUST NORTH OF THE BOUNDARY ACROSS CENTRAL
GA. THE MID LEVEL ENERGY/COLD POOL IS HELPING SUSTAIN ELEVATED
CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA THIS MORNING. THE
COOL AIR WEDGE IS FIRMLY IN PLACE ACROSS THE NE CWFA. THE ACTUAL
COLD FRONT IS DENOTED BY A LINE OF SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL AL THIS MORNING.

SEVERE WEATHER POTENTIAL WILL CONTINUE JUST ALONG AND NORTH OF THE
WARM FRONT THIS MORNING...WHERE THE COLD POOL ALOFT IS HELPING TO
SUSTAIN CONVECTION. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY
SEVERE THUNDERSTORMS EARLY THIS MORNING.

THE WARM FRONT WILL CONTINUE TO PUSH SLOWLY NE THIS MORNING AS THE
LOW PRESSURE ALSO MOVES TO THE NE. DO THINK THAT THE COOL AIR WEDGE
WILL ERODE SOME ON THE SOUTH SIDE...BUT THE FAR NE CORNER OF THE
CWFA MAY REMAIN STABLE UNTIL THE COLD FRONT MOVES THROUGH DURING THE
LATE MORNING/EARLY AFTERNOON.

MODELS ARE PROGGING THE ACTUAL FRONT TO BEGIN MOVING THROUGH THE
METRO ATLANTA AREA AROUND 12Z THIS MORNING. MODELS ARE NOT PROGGING
A WHOLE LOT OF FORCING ALONG THE FRONT...BUT LAPSE RATES DO STEEPEN
SIGNIFICANTLY DURING THE AFTERNOON. THIS MAY ALLOW ADDITIONAL SEVERE
STORMS TO DEVELOP ALONG AND EAST OF THE COLD FRONT DURING THE LATE
MORNING AND EARLY AFTERNOON. THE POTENTIAL FOR SEVERE WEATHER ALONG
AND AHEAD OF THE COLD FRONT WILL BE MAINLY ACROSS THE SE PORTIONS OF
THE FORECAST AREA. IN ADDITION...A DRY SLOT MAY FILTER IN JUST AHEAD
OF THE FRONT...AND DAMAGING WIND GUSTS WITH LARGE HAIL WILL BE
POSSIBLE. ALSO...AS SHEAR INCREASES THIS AFTERNOON...ISOLATED
TORNADOES ARE POSSIBLE ACROSS THE SE.

COLD FRONT IS EXPECTED TO CLEAR MOST OF THE CWFA BY MIDNIGHT. COLD
AIR ADVECTION WILL OCCUR BEHIND THE BOUNDARY ALOFT AND AT THE
SURFACE. SOME WRAP AROUND PRECIP IS POSSIBLE ACROSS THE NORTHERN
CWFA OVERNIGHT...AND THERE IS POTENTIAL FOR A RASN MIX ACROSS THE
HIGHER ELEVATIONS. FOR NOW...MOISTURE IS LIMITED AND ANY
ACCUMULATIONS SHOULD BE MINIMAL.

STRONG W/NW FLOW WILL CONTINUE WELL INTO MONDAY. A WIND ADVISORY
LOOKS LIKELY AS WINDS WILL BE SUSTAINED AROUND 20 TO 25 MPH. GUSTS
TO AROUND 35 TO 40 MPH WILL NOT BE OUT OF THE QUESTION.

NLISTEMAA

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE LONG TERM STARTS OFF WITH THE MAIN LOW PRESSURE CENTER MOVING NE
ALONG THE MID ATLANTIC AND NEW ENGLAND COAST. GOOD MOISTURE AROUND
THE BACK SIDE OF THIS LOW CENTER CONTINUES TO ROTATE SOUTHWARD BUT
IT STAYS NORTH OF THE FORECAST AREA THROUGH TUESDAY MORNING. EXTREME
NORTH GA GETS INTO THE DEEPER WRAP AROUND MOISTURE BRIEFLY BEFORE IT
SWINGS EAST AND OFF THE CAROLINA COAST TUE NIGHT. A HIGH PRESSURE
RIDGE SLIDES IN OVER THE AREA WEDNESDAY AND IS SHORT LIVED AS IT
WEAKENS RAPIDLY ALLOW MOISTURE TO MOVE BACK IN FROM THE NW THU. THE
MOISTURE IS VERY LIMITED SO ONLY EXPECTING INCREASED CLOUD COVER WITH
MAYBE A FEW SHOWERS ACROSS N GA THU/FRI. INCLUDED A SLIGHT CHANCE OF
POPS FRI ACROSS NORTH GA WITH SLIGHT CHANCE ACROSS THE REST OF THE
AREA SAT AND SUN. THERE IS VERY LITTLE INSTABILITY DAYS 3-7 SO I O
NOT HAVE ANY THUNDERSTORMS IN THE FORECAST.

01

HYDROLOGY...
AROUND AN INCH OF RAINFALL EXPECTED WITH THIS SYSTEM MAINLY TONIGHT
AND SUNDAY. WITH QPF...SOME RIVERS ACROSS NORTH GEORGIA COULD REACH
ACTION STAGE. NOT EXPECTED FLOODING...BUT CANNOT RULE OUT A SITE OR
TWO MAKING IT INTO MINOR FLOOD STAGE. WILL CONTINUE TO MONITOR
SITUATION.

&&

.AVIATION...
12Z UPDATE...
PRE-FRONTAL TROUGH MOVING THROUGH THE METRO ATL AREA CURRENTLY. A
BREAK IN THE PRECIP WILL OCCUR THIS MORNING...BUT HI RES MODELS
HAVE BEGUN TO DEVELOP SCT SHRA/ISOLD TSRA ALONG THE FRONT LATER
THIS AFTERNOON. FROPA FOR ATL SHOULD BE BETWEEN 20Z AND 22Z. A
WIND SHIFT TO THE SW WILL OCCUR AFT 18Z...WHILE A WIND SHIFT TO
THE W IS EXPECTED AROUND 00Z. WINDS WILL BE GUSTY OVERNIGHT AND
ESPECIALLY MONDAY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

NLISTEMAA

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  38  49  28 /  90  40  10   5
ATLANTA         59  36  47  30 /  80  20  10   0
BLAIRSVILLE     50  32  40  30 /  90  60  50  20
CARTERSVILLE    57  35  47  31 /  80  20  10  10
COLUMBUS        73  39  54  33 /  70  10  10   0
GAINESVILLE     51  36  46  31 /  90  50  10  10
MACON           72  41  54  31 /  80  10  10   0
ROME            60  35  47  31 /  80  30  10  20
PEACHTREE CITY  65  37  49  28 /  80  10  10   0
VIDALIA         75  46  56  35 /  90  10   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 AM EDT THIS MORNING FOR THE
FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN...
WHEELER...WILCOX.

&&
Hazardous weather outlook, Mar 24, 5:36 AM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 AM EDT SUN MAR 24 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
536 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

...STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL ARE POSSIBLE TODAY...

.DAY ONE...TODAY AND TONIGHT...
THE POTENTIAL FOR STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE
TODAY AS A LOW PRESSURE SYSTEM AND A COLD FRONT MOVE ACROSS THE
REGION. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY
RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE AS LOW LEVEL WIND
SHEAR INCREASES ALONG AND SOUTH OF THE WARM FRONT AS IT LIFTS INTO
CENTRAL GEORGIA THIS MORNING. THE GREATER SEVERE STORM THREAT WILL
BE GENERALLY ALONG AND SOUTH OF A ROME TO AUGUSTA LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A COLDER AIR MASS WILL SETTLE OVER THE REGION BEHIND THE COLD FRONT
SUNDAY NIGHT INTO TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS
POSSIBLE IN THE HIGHER ELEVATIONS OF NORTH GEORGIA SUNDAY NIGHT
AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING. NO HAZARDOUS WEATHER
EXPECTED DAYS 4-7.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS CENTRAL GEORGIA TODAY.

In the hours before

Special weather statement, Mar 24, 4:42 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 AM EDT SUN MAR 24 2013

GAZ053-066-067-240930-
442 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TROUP...MERIWETHER AND COWETA COUNTIES UNTIL 530 AM EDT...

AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAGRANGE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL AND HEAVY RAIN ARE LIKELY AS THIS
STORM MOVES ACROSS PARTS OF TROUP...MERIWETHER AND COWETA COUNTIES
THROUGH 530 AM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SMITHS CROSSROAD...
BIG SPRINGS...MOUNTVILLE...HILLCREST...WARES CROSSROADS...
HARRISONVILLE...LAGRANGE...LOUISE...ODESSADALE...HOGANSVILLE...
SAINT MARKS...GREENVILLE...GRANTVILLE...LONE OAK AND ROCKY MOUNT.

&&

LAT...LON 3315 8514 3318 8509 3322 8495 3326 8495
      3344 8463 3336 8459 3333 8453 3328 8450
      3324 8451 3318 8450 3310 8453 3308 8452
      3301 8454 3294 8503
TIME...MOT...LOC 0840Z 241DEG 48KT 3311 8492
Special weather statement, Mar 24, 5:02 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 AM EDT SUN MAR 24 2013

GAZ062-074-076-240930-
502 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...WARREN AND JEFFERSON COUNTIES UNTIL 530 AM EDT...

AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCONEE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL AND HEAVY RAIN ARE LIKELY AS THIS
STORM MOVES ACROSS WASHINGTON...WARREN AND JEFFERSON COUNTIES
THROUGH 530 AM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE OCONEE...TENNILLE...
SANDERSVILLE...HARRISON...PRINGLE...RIDDLEVILLE...DOWNS...
DAVISBORO...GRANGE...MOXLEY...WADLEY...BARTOW...STAPLETONS
CROSSROADS...STAPLETON AND AVERA.

&&

LAT...LON 3308 8228 3293 8227 3284 8231 3281 8242
      3277 8241 3276 8245 3282 8252 3282 8256
      3277 8276 3281 8282 3276 8294 3292 8301
      3313 8267 3312 8258 3317 8259 3332 8236
      3325 8224 3322 8223
TIME...MOT...LOC 0900Z 243DEG 58KT 3288 8286
Special weather statement, Mar 24, 5:16 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT SUN MAR 24 2013

GAZ085-096-097-109-240945-
516 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN LAURENS...JOHNSON...BLECKLEY AND DODGE COUNTIES UNTIL 545 AM
EDT...

AT 513 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REBIE...MOVING NORTHEAST AT 65 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3257 8260 3234 8320 3252 8330 3278 8273
      3278 8271 3279 8270 3279 8268 3278 8266
      3279 8264 3262 8252
TIME...MOT...LOC 0915Z 243DEG 59KT 3247 8313
Special weather statement, Mar 24, 5:40 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EDT SUN MAR 24 2013

GAZ104>106-241015-
540 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN SUMTER...CRISP AND DOOLY COUNTIES UNTIL 615 AM EDT...

AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HUNTINGTON...MOVING EAST AT 65 MPH. THERE
HAS ALSO BEEN SOME ROTATION OBSERVED WITH THIS STORM AND WILL
CONTINUED TO BE MONITORED CLOSELY FOR ANY TORNADO THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3211 8428 3219 8407 3217 8403 3222 8400
      3229 8380 3229 8362 3206 8362 3194 8421
TIME...MOT...LOC 0939Z 252DEG 57KT 3207 8409
Special weather statement, Mar 24, 6:22 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT SUN MAR 24 2013

GAZ042>044-052-053-241045-
622 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES UNTIL 645
AM EDT...

AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EPHESUS...MOVING NORTHEAST AT 65 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3375 8468 3355 8456 3330 8527 3344 8531
      3348 8530
TIME...MOT...LOC 1021Z 243DEG 60KT 3338 8526
Special weather statement, Mar 24, 6:34 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 AM EDT SUN MAR 24 2013

GAZ097-098-109>112-241100-
634 AM EDT SUN MAR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WHEELER...TREUTLEN...TELFAIR...MONTGOMERY...LAURENS AND DODGE
COUNTIES UNTIL 700 AM EDT...

AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION...MOVING EAST AT 65 MPH. HERE HAS
ALSO BEEN SOME ROTATION OBSERVED WITH THIS STORM AND WILL CONTINUED
TO BE MONITORED CLOSELY FOR ANY TORNADO THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3207 8330 3210 8333 3211 8333 3213 8331
      3215 8332 3218 8330 3222 8334 3224 8334
      3247 8259 3210 8256 3201 8330
TIME...MOT...LOC 1034Z 252DEG 58KT 3215 8320

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 10:28 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart47 min
Mar 23, 11:18 PM EDTSpecial Weather StatementFFCStewart, Webster27 min
Mar 23, 11:45 PM EDTSpecial Weather StatementFFCDooly, Sumter45 min
Mar 23, 11:53 PM EDTSpecial Weather StatementFFCMarion22 min
Mar 24, 12:47 AM EDTRiver Flood WarningFFCForsyth, Fulton38 hr
Mar 24, 1:28 AM EDTSpecial Weather StatementFFCLamar, Monroe, Pike, Talbot, Upson47 min
Mar 24, 1:42 AM EDTSpecial Weather StatementFFCHeard, Troup48 min
Mar 24, 2:41 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones49 min
Mar 24, 3:12 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Upson48 min
Mar 24, 3:36 AM EDTSpecial Weather StatementFFCBaldwin, Hancock39 min
Mar 24, 3:51 AM EDTSpecial Weather StatementFFCEmanuel24 min
Mar 24, 4:02 AM EDTSevere Thunderstorm WarningFFCEmanuel28 min
Mar 24, 4:42 AM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup48 min
Mar 24, 5:02 AM EDTSpecial Weather StatementFFCJefferson, Washington28 min
Mar 24, 5:16 AM EDTSpecial Weather StatementFFCJohnson29 min
Mar 24, 5:40 AM EDTSpecial Weather StatementFFCDooly, Sumter35 min
Mar 24, 6:07 AM EDTRiver Flood WarningFFCForsyth12 hr
Mar 24, 6:22 AM EDTSpecial Weather StatementFFCDouglas23 min
Mar 24, 6:34 AM EDTSpecial Weather StatementFFCDodge, Wheeler26 min
Mar 24, 6:52 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Telfair, Toombs, Wheeler23 min
Mar 24, 7:14 AM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs16 min
Mar 24, 9:16 AM EDTSpecial Weather StatementFFCToombs29 min
Mar 24, 9:20 AM EDTSevere Thunderstorm WarningFFCToombs10 min
Mar 24, 10:41 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee36 hr
Mar 24, 1:42 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs20 hr
Mar 24, 1:54 PM EDTRiver Flood WarningFFCWhitfield41 hr
Mar 24, 3:26 PM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr
Mar 24, 3:26 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more27 hr
Mar 24, 4:53 PM EDTSpecial Weather StatementFFCDade, Walker37 min
Mar 24, 7:46 PM EDTSpecial Weather StatementFFCDeKalb, Walton29 min

Nearby

River Flood Warnings in Georgia, 2013River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.